Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Jun 28, 2021, 5:37 PM EDT for Elkhart County, Indiana. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2021, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 28, 2021, 6:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Northern Indiana
County Elkhart County, IN
The radar
The Northern Indiana radar (KIWX), 28 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -41 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
893 WWUS83 KIWX 282137 SPSIWX Special Weather Statement National Weather Service Northern Indiana 537 PM EDT Mon Jun 28 2021 INZ004-005-014-016-282200- Kosciusko-St. Joseph-Marshall-Elkhart- 537 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ELKHART...EAST CENTRAL ST. JOSEPH...NORTHWESTERN KOSCIUSKO AND NORTHEASTERN MARSHALL COUNTIES... At 537 PM EDT, a strong thunderstorm was located near Bourbon, or near Bremen, moving northeast at 25 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Nappanee around 555 PM EDT. Wakarusa around 600 PM EDT. Other locations impacted by this storm include Locke, Southwest and Foraker. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4131 8603 4134 8616 4159 8607 4157 8583 TIME...MOT...LOC 2137Z 205DEG 20KT 4138 8608 $$ HAIL...0.25 WIND...40MPH JBALL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Jun 28, 2:52 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 28, 2:52 PM EDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 252 PM EDT Mon Jun 28 2021 .SYNOPSIS... Issued at 252 PM EDT Mon Jun 28 2021 Showers and thunderstorms are expected to be scattered about during the heat of the day into Tuesday evening. Better chances arrive for more widespread coverage Wednesday into Wednesday night. There is a chance for isolated damaging winds, heavy rain, and flooding each day. An end to the wet and humid pattern still appears in the offing for the holiday weekend. && .SHORT TERM...(This Evening through Tuesday) Issued at 252 PM EDT Mon Jun 28 2021 No change in overall pattern for the forecast period as soupy subtropical airmass remains in place with the boundary that has been meandering across the region the past several days now located from central MO northeast into northern IL. Better coverage of convection will likely reside closer to this boundary with more diurnally driven convection being seen further east. Thus far coverage has been here and there, likely focusing on where remnant boundaries exist from yesterdays convection. With regards to heavy rain and severe threat, 1000 J/KG to near 1500 J/KG of MLCAPE is in place courtesy of the sunshine to start the day out. Overall flow and shear profiles are not overly impressive but do push 30 kts closer to the front with best low level lapse rates across SE half of the area (even so still around 7 C/KM). As eluded to by overnight forecast, a few of the storms may manage to produce locally strong to severe wind gusts (wet microbursts) with SPC reintroducing a marginal risk in the recent SWODY1 for the NW half of the area. Only difference for Tues wrt convection chances will be maybe a bit better potential for somewhat more widespread coverage and more expansive, yet low end, severe risk across much of the area. Inherited likely pops during the afternoon and evening hours and while somewhat hesitant to maintain (too high?) given 592 dm upper level ridge will still be nearly stationary could see a bit better coverage with slightly better flow but lapse rates still not impressive. Outside the convective/heavy rain chances, areas that see any rainfall and also remain saturated from recent rainfall could see some patchy fog overnight, much like some areas seen last night. Not expected any real impacts to warrant placing anything in the grids, but more something to note. && .LONG TERM...(Tuesday Night through Monday) Issued at 252 PM EDT Mon Jun 28 2021 Upper level low will finally begin to dive south somewhat against the stout ridge. Exactly how south the frontal boundary get by Thurs and even Fri remains somewhat questionable. Increase in pops warranted to some extent starting late Tuesday night but more into Wednesday and Wednesday evening as the front makes it through the area with increasing lift and dynamics accompanying it. While better coverage is likely, severe threat may remain marginal at best given the potential for more extensive cloud cover limiting heating. Nonetheless, should still be plenty around to feed convection and with stronger winds fields a non-zero chance for isolated strong to severe wind gusts remains. A lot of uncertainty remains Thurs into the holiday weekend as even the ECMWF that pushed the front well south of the area has now slowed its progress with SE areas seeing maybe one more decent round of convection Thursday into Thurs evening before pops begin to hopefully drop off and cooler/less humid air arrives. No sig changes beyond Thursday given the noted challenges. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) Issued at 114 PM EDT Mon Jun 28 2021 Agitated cumulus has blossomed over the area and rain showers are showing up on radar. There is no lightning at this time, but thunderstorms are expected in this unstable environment. Storms could be most numerous over KSBN, closer to the warm front and improved flow aloft. Compared to the last issuance, I did hedge visibility down due to the heavy rainfall rates expected. If multiple rounds of storms are realized, the TEMPO will need to be updated/removed. Thunderstorm activity is expected to diminish early tonight, followed by light wind. I cannot rule out IFR ceilings early Tuesday morning (much like today) given the soupy air mass that remains in place. One difference for Tuesday morning is that the front will be farther north. Otherwise, another round of showers and storms are expected Tuesday afternoon which will be addressed in future TAF issuances. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...Fisher SHORT TERM...Fisher LONG TERM...Fisher AVIATION...Brown Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 28, 2:49 PM EDT, 2 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 249 PM EDT Mon Jun 28 2021 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-291900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 249 PM EDT Mon Jun 28 2021 /149 PM CDT Mon Jun 28 2021/ This Hazardous Weather Outlook is for northern Indiana, southwest Michigan and northwest Ohio. .DAY ONE...This afternoon and tonight. Scattered thunderstorms are expected through this evening. Locally heavy rain poses the main threat. However, Thunderstorms are possible mainly this afternoon and evening. Isolated damaging winds and some additional flooding is possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms will continue through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-291900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 249 PM EDT Mon Jun 28 2021 This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Periodic thunderstorms will continue through Thursday.
In the hours before
Special weather statement, Jun 28, 4:23 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Northern Indiana
423 PM EDT Mon Jun 28 2021
OHZ016-024-025-282100-
Allen-Putnam-Van Wert-
423 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN PUTNAM...
SOUTHEASTERN VAN WERT AND NORTHWESTERN ALLEN COUNTIES...
At 422 PM EDT, a strong thunderstorm was located near Elida, or near
Delphos, moving northeast at 25 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Lima, Delphos, Spencerville, Columbus Grove, Elida, Kalida, Ohio
City, Spencerville In Allen County, Middle Point, Cairo, Fort
Jennings, Beaverdam, Venedocia, Elgin, Vaughnsville, Conant,
Monticello, Rushmore, Gomer and Southworth.
This includes Interstate 75 mile marker 134 and near mile marker 136.
&&
LAT...LON 4084 8395 4068 8435 4068 8438 4070 8446
4073 8446 4073 8455 4075 8465 4100 8419
TIME...MOT...LOC 2022Z 234DEG 21KT 4083 8425
HAIL...0.25
WIND...40MPH
CRSpecial weather statement, Jun 28, 4:25 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
425 PM EDT Mon Jun 28 2021
MIZ077-078-282100-
Berrien-Cass-
425 PM EDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CASS AND
SOUTHEASTERN BERRIEN COUNTIES...
At 425 PM EDT, a strong thunderstorm was located over Berrien
Springs, or 8 miles north of Buchanan, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Dowagiac, Berrien Springs, Eau Claire, Magician Lake, Dewey Lake,
Indian Lake and Sandy Beach.
&&
LAT...LON 4207 8622 4207 8611 4200 8601 4186 8640
4193 8650 4212 8622
TIME...MOT...LOC 2025Z 234DEG 25KT 4195 8633
HAIL...0.25
WIND...40MPH
CRSpecial weather statement, Jun 28, 4:31 PM EDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Northern Indiana
331 PM CDT Mon Jun 28 2021
INZ003-282115-
La Porte-
331 PM CDT Mon Jun 28 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN LA PORTE COUNTY...
At 331 PM CDT, a strong thunderstorm was located over Wanatah, or 8
miles southeast of Westville, moving northeast at 20 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
La Porte, Kingsford Heights, Wanatah, La Crosse, Hanna, Kingsbury,
Thomaston, Pinola, South Wanatah, Tracy and Union Mills.
This includes Interstate 80 in Indiana between mile markers 44 and
46.
&&
LAT...LON 4143 8693 4165 8680 4155 8660 4125 8690
4125 8691 4126 8693
TIME...MOT...LOC 2031Z 209DEG 18KT 4143 8684
HAIL...0.25
WIND...40MPH
CRSpecial weather statement, Jun 28, 4:55 PM EDT, 42 minutes before
Special Weather Statement National Weather Service Northern Indiana 455 PM EDT Mon Jun 28 2021 MIZ080-081-282130- Branch-Hillsdale- 455 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL BRANCH AND NORTHWESTERN HILLSDALE COUNTIES... At 455 PM EDT, a strong thunderstorm was located near Reading, or 9 miles west of Hillsdale, moving northeast at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Hillsdale, Jonesville, Quincy, Litchfield, Reading, Long Lake, Moscow, Bear Lake, Allen, Lake Wilson and Marble Lake. This includes Interstate 69 in Michigan near mile marker 8. && LAT...LON 4178 8475 4186 8501 4207 8480 4207 8448 TIME...MOT...LOC 2055Z 213DEG 18KT 4189 8481 HAIL...0.25 WIND...40MPH CR
Special weather statement, Jun 28, 5:37 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 537 PM EDT Mon Jun 28 2021 INZ004-005-014-016-282200- Kosciusko-St. Joseph-Marshall-Elkhart- 537 PM EDT Mon Jun 28 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ELKHART...EAST CENTRAL ST. JOSEPH...NORTHWESTERN KOSCIUSKO AND NORTHEASTERN MARSHALL COUNTIES... At 537 PM EDT, a strong thunderstorm was located near Bourbon, or near Bremen, moving northeast at 25 mph. Winds in excess of 40 mph are possible with this storm. This storm will be near... Nappanee around 555 PM EDT. Wakarusa around 600 PM EDT. Other locations impacted by this storm include Locke, Southwest and Foraker. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 4131 8603 4134 8616 4159 8607 4157 8583 TIME...MOT...LOC 2137Z 205DEG 20KT 4138 8608 HAIL...0.25 WIND...40MPH JBALL
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 8:22 PM EDT | Special Weather Statement | IWX | Cass, Miami | 38 min |
| Jun 27, 9:33 PM EDT | River Flood Warning | IWX | Marshall, Saint Joseph, Starke | 71 hr |
| Jun 27, 9:41 PM EDT | Special Weather Statement | IWX | Wabash | 34 min |
| Jun 27, 10:19 PM EDT | Special Weather Statement | IWX | Grant | 41 min |
| Jun 28, 4:31 PM EDT | Special Weather Statement | IWX | LaPorte | 44 min |
| Jun 28, 5:46 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, Marshall, Saint Joseph | 23 min |
| Jun 28, 4:23 PM EDT | Special Weather Statement | IWX | Allen | 37 min |
| Jun 28, 4:25 PM EDT | Special Weather Statement | IWX | Cass | 35 min |
| Jun 28, 4:55 PM EDT | Special Weather Statement | IWX | Hillsdale | 35 min |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.